MAUDE Adverse Event Report: CATH TEMPO 4F BER II 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH TEMPO 4F BER II 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451415V0
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18001380 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4f 65cm berenstein ii (ber ii) cath tempo diagnostic catheter was opened, and the doctor noticed that the catheter had a hole in the side.The procedure was completed with another tempo catheter.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d8, d9, g3, g6, h1, h2, h3.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a 4f 65cm berenstein ii (ber ii) cath tempo diagnostic catheter was opened, and the doctor noticed that the catheter had a hole in the side.The procedure was completed with another tempo catheter.There was no reported patient injury.Additional procedural details were requested but not provided.One non-sterile tempo diagnostic catheter (cath tempo 4f ber ii 65cm) was received for analysis.During the visual analysis it was found a cut at 2.5 cm from the distal tip of the body of the catheter.No other anomalies were observed on the returned device.Sem results showed that the outer surface of the catheter unit presented material elongations along the puncture/hole.The inner surface presented evidence of scratch and striation marks near the puncture/hole.This type of damage is commonly caused during the interaction of the catheter material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed material elongations, scratch and striation marks on the unit¿s outer and inner surfaces probably led to the punctured condition found on the received unit.Based on the available evidence, it seems the catheter material was punctured with a sharp object from the inside of the unit.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 18001380 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer as ¿catheter (body/shaft)- puncture/cut - during prep¿ was confirmed since a hole was observed on the body of the catheter.Exact cause of damaged found could not be conclusively determined during the analysis.The outer surface of the catheter unit presented material elongations and the inner surface presented evidence of scratch and striation marks near the puncture/hole.This type of damage is commonly caused during the interaction of the catheter material with a sharp object or mechanical damage.Procedural/handling factors might have contributed to this issue.According to the instructions for use (ifu), although not intended as a mitigation of risk, treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.¿ controls are in place to verify the device conditions; these products are inspected 100% before leaving the facility.Also, several inspections are performed through all the product assembly process operations.Neither the product analysis nor the phr review suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH TEMPO 4F BER II 65CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11999935
Report Number9616099-2021-04640
Device Sequence Number19730155
Product Code DQO
UDI-Device Identifier10705032007870
UDI-Public10705032007870
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number451415V0
Device Catalogue Number451415V0
Device Lot Number18001380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/18/2021
07/20/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/14/2021
07/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.